I am prescribed Propranolol ER 60MG
Never change your instructions from the Dr without approval, ESPECIALLY with meds like this and ESPECIALLY with ER drugs like this.
Do not mix herbal supplements with depression / anxiety medications unless your Dr. prescribes it. I'm not a professional or work in healthcare but I didn't just fall of the turnip wagon either. This is my true story... I have always had insomnia but it's pretty much gotten worse since post - menopause. Several years ago I tried all those remedies for not being able to sleep they did not help me, I still couldn't sleep so one night I figured I would take melatonin. I had heard good things about it and my best friend was taking it with success so I thought ok I will try it. I was on Sertraline 50MG and so I popped a Melatonin pill ( I think it was a 2.5 MG) and 2 hours later I was still wide awake.. it's nearing 2 am and I was no where close to sleeping. .. so I drove to the pharmacy ( open 24 hr) , talked to the pharmacist and he recommended Valerian.
I pill , another low dosage and I was happy to hear Valerian & Melatonin work "great together".
after I got home and mind you I had already taken Sertraline & Melatonin and now another herbal supplement is going down.. 15 minutes later I felt like I was physically going to die, seriously. Tachycardia set in, along with dizziness, sweating, blurred vision, trouble swallowing, stabbing pain in my chest & stomach areas and to top it off anxiety, of course. my bf at the time got me through it ( without calling 911) . The next day I threw out the melatonin & valerian.. never again anything herbal unless my doc says it's ok and even then I might be leery... I believe I almost overdosed that night.
Yes,always check with your doctor about any supplements and or prescriptions. I too have insomnia n have dealt with it most of my adult life,plus I deal with depression, anxiety, panic attacks. A lot of but not all antidepressants cause sleeplessness or drowsiness. Which helps in that department tremendously n is normally taken at night. Which is usually a side affect from the medicine n passes,but also can still continue to help with sleeplessness or at least get you on track,as well as depression, anxiety plus panic. I took Prozac for years n never "as I know of" experienced that n have taken it off n on for several decades. It's different for all of Us,what works for one,might not work for another. Be claim,relax n take deep breaths n remember you are not alone. U will get through this n will eventually find what works best for U. At the beginning,I think most of Us feel like genny-pigs ... having to go through trial n error.
And it is scary!! You're a phone call away from your doctor n a page away from Us,your new or old, lol, DC friends :) god bless U p.s. There's also antidepressants that don't cause drowsiness, that are best taken in the day.
- Propranolol Information for Consumers
- Propranolol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Propranolol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 22 Oct 2013 • 2 answers
Posted 25 Apr 2016 • 1 answer
Updated 26 Feb 2017 • 2 answers
Updated 16 Oct 2018 • 1 answer
Posted 9 days ago • 0 answers